I went that same day for the first of the four treatments (since I wa s already there and travel is so expensive I didn't want to waste a visit). I had been feeling really good before that treatment, but afterwards I was a mess. The abdominal pain that has been annoying me for over a year now brought me to my knees with tears in my eyes after this last treatment and the pain has been worse than normal for the last two weeks since treatment. I have also had random pain in my legs and arms and the nausea has been really intense. I had close to a seven week break from treatment before this dose and I was feeling good, I don't know what happened to make this dose so much worse than the others, I know that the chemo stays in your system for over a year, so maybe the problem is that I now have 19 doses of "treatments" floating through my body.
The worse complication from this treatment, the one that has put my treatment on hold until I get it evaluated is my eyes. My right eye has been causing me a lot of pain since treatment, to the point where it is making me nauseous. My eyes sight is also blurry and my eyes are very sensitive to light. When I went to an eye specialist he said that I have a significant cataract in my left eye and glaucoma in my right eye and some optic nerve damage. When I mentioned that I thought it was all caused by the Vincristine he said he wasn't familiar with that drug, but didn't think that was the cause. He had his intern spend two minutes looking for side effects of vincristine and the intern said he couldn't find any so the eye doctor said that I must have a family history of these diseases. I said that there was no history of any of them in my family. He said I must be wrong about that?!? I have to get further tests and obviously see another eye specialist who has an open mind, but I am hoping that if I stop taking the drug maybe the problem will get better, at least not get worse.
I have a phone appointment with my New York doctor tomorrow to try and figure out a new treatment plan. I don't want to chance taking another dose of Vincristine, especially since it is known to cause eye problems and blindness. Hopefully the new drug won't cause too many unpleasant side effects and hopefully it will work. Can you imagine if I was on a full strength dose of Vincristine? I think I would be blind right now. That is really scary.